MAUDE Adverse Event Report: SYNTHES GMBH INTER-LOCK SCREWDRIVER COMBINED T25/HEXA

SYNTHES GMBH INTER-LOCK SCREWDRIVER COMBINED T25/HEXA
Catalog Number 03.010.473
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 corrected: d1, d4 (primary udi number) if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot) corrected: d4 (primary udi number).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Corrected: g1.H3, h6: investigation summary service and repair evaluation: the customer reported that it was reported that on (b)(6) 2024 while inspecting the instrumentation after going through the decontamination process, it was noticed that there were several graphic cases and several instruments that were damaged.Some of the lot numbers are unavailable, and some of the items are unable to be returned because they have been disposed of by the facility.It was unaware of when these items were damaged or how they were damaged.There¿s no patient involvement with any of these items.There is no patient involvement and it is unknown when the damage occurred whether it was preop, postop or interop.All of these items were noticed damaged after going through the decontamination process.A shipping label needs to be send for the items that are able to be returned.Also, some of these items are able to be returned and others are not.The products are indicate below.The repair technician reported that deformed tip.The item is not repairable per the inspection sheet.The cause of the issue is user error.The item will be forwarded to customer quality.The evaluation was not confirmed.Device history lot product code: : 03.010.473 lot number : 9067768 release to warehouse date : 02.Dec.2014 manufacturing site: werk hägendorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that while inspecting the instrumentation after going through the decontamination process, it was noticed that there were several graphic cases and several instruments that were damaged.It was unknown when these items were damaged or how they were damaged.There is no patient involvement and it is unknown when the damage occurred and whether it was preop, postop or intraop.All of these items were noticed damaged after going through the decontamination process.1.Depth gauge for 2.0mm and 2.4mm screws: this item is a depth gauge, and the tip of it is broken.2.Silicone hndl/qc rotating cap: the item is a screwdriver, and the back of the screwdriver has a cap on it that is broken, and it appears as though the piece is connecting the cap are broken and unable to be used.3.Cable cutter: this item is a crimper for our cable set and one of the tips of the crimp is broken.4.Inter-lock screwdriver t25/3.5 hex/224: the side was a capture screwdriver, and one of the sides of the capture pieces is twisted and stripped.5.Driving cap: this item is a driving cap for the tibial nail system.There is a spot weld on a pin, and that spot weld has come undone and allows a pin to move freely.6.Graphic case for 6.5 cann screw set: this item is a 6.5 cannulated screw graphic case and the coating on the inside is coming apart and flaking off.7.105.182, lot # unknown, this item is a screw rack, and the coating is flaking on an unable to be used.Quantity 2.8.105.181, lot # unknown, this item is also a screw rack and the coding is coming off of it as well.Quantity 2.9.3.5 va-lcp proximal tib impl & inst case: this item is a va proximal tibia graphic case, and the coating is coming off of it.10.Tray for 3.5 va prox tib sm/lrg bend pls: this is an insert for the va proximal tibia graphic case.The coating on this one is coming off as well.Quantity 2.11.Lcp distal fibula set graphic case: this item is an lcp distal, fibula graphic case, and the coding is coming off of it as well.Quantity 2.12.Tray f/2.7/3.5 lcp postlat dstl fib pls: this item is an insert for the lcp posterior lateral fibula plates.The coating is coming off of it as well.Quantity 2.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INTER-LOCK SCREWDRIVER COMBINED T25/HEXA
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO
SZ  
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20989123
Report Number8030965-2024-15239
Device Sequence Number8600364
Product Code HXX
UDI-Device Identifier07611819464049
UDI-Public(01)07611819464049(10)9067768
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.473
Device Lot Number9067768
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2024
Supplement Date Received by Manufacturer12/24/2024
01/03/2025
01/21/2025
01/27/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date01/02/2025
01/08/2025
01/23/2025
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown